Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 115, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 5, 2005, 6:42 AM EDT for Grady County, Thomas County, Georgia; Leon County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2005, 6:42 AM EDT (10:42 UTC)
- Expired
- May 5, 2005, 7:30 AM EDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Leon County, FL, Grady County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 41 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 1:38 AM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, May 5, 1:38 AM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 138 AM EDT THU MAY 5 2005 .SYNOPSIS...THE GOES WATER VAPOR/RUC H5 COMPOSITE DEPICTS A FAIRLY AMPLIFIED UPPER PATTERN OVER THE LOWER 48, WITH TROUGHS ALONG THE MS RIVER VALLEY, AND OFF THE NEW ENGLAND AND PACIFIC COASTS. A SHARP RIDGE WAS LOCATED OVER THE CONTINENTAL DIVIDE, WITH A MUCH WEAKER RIDGE OFF THE SERN U.S. COAST. A STRONG SHORT WAVE WAS LOCATED JUST N OF THE BAHAMAS, WITH ACTIVE CONVECTION IN ADVANCE OF IT. ANOTHER AREA OF ACTIVE CONVECTION WAS DEVELOPING INVOF A LOW PRESSURE SYSTEM IN THE ERN GULF OF MEXICO. A FRONTAL BOUNDARY EXTENDS FROM THE LOW ACROSS THE CENTRAL FL PENINSULA, WITH AN INVERTED PRESSURE TROUGH FROM THE NE GULF OF MEXICO INTO WRN GA. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TSTMS ARE DEVELOPING ALONG THE TROUGH AXIS AND MOVING NEWD. RAINFALL AMOUNTS HAVE GENERALLY MEASURED UNDER A 1/4 INCH. OTHERWISE, SKIES ARE OVERCAST, WITH TEMPS HOLDING IN THE 60S. FAIRLY DISTINCT DEW POINT GRADIENT, RANGING FROM THE 40S W TO THE 60S E. PREVAILING WINDS WERE NELY 5-10 KTS OVER LAND, INCREASING TO 15-20 KTS OVER THE OFFSHORE COASTAL WATERS. && .SHORT TERM...TODAY THROUGH SATURDAY. 00Z MODELS IN GENERAL AGREEMENT WITH UPPER LEVEL FEATURES THIS PERIOD. THE TROUGH TO THE W WILL PROGRESS EWD, REACHING THE E COAST ON FRIDAY. AMPLIFIED UPSTREAM RIDGE OVER THE PLAINS ON FRIDAY, MOVES EWD TO A POSITION E OF THE MS RIVER VALLEY ON SUNDAY. THERE CONTINUES TO BE DISCREPANCIES AMONGST THE NAM AND GFS WRT THE POSITION AND MOTION OF THE GULF LOW PRESSURE SYSTEM. THE NAM PLACES THE LOW JUST W OF TAMPA AT 06Z, WHEREAS THE GFS IS MUCH FURTHER W, CLOSER TO THE SURFACE ANALYSIS. CONSEQUENTLY, THE NAM IS MUCH FASTER WITH ITS NEWD MOTION, WITH THE LOW OFF THE GA COAST AT 18Z TODAY, WHILE THE GFS LOCATION IS INVOF TAMPA. DUE TO THE NAMS POOR RUN-TO-RUN CONSISTENCY AND GFSS BETTER INITIALIZATION, WILL LEAN TOWARD THE GFS SOLUTION. ALSO, THE 00Z GFS POPS HAVE TRENDED HIGHER, I.E. CLOSER TO THE NAM POPS DURING THE PAST FEW MODEL RUNS. THIS MATCHES WELL WITH THE CURRENT RADAR TRENDS, AND WILL USE A BLEND OF MET/MAV POPS FOR THE FIRST TWO PERIODS. TODAY, LIKELY TO CATEGORICAL POPS FOR ALL BUT THE FL PANHANDLE. TONIGHT, SLIGHT CHANCE POPS FL PANHANDLE, CHANCE ELSEWHERE. FRIDAY THRU SATURDAY. NIL POPS. TEMPS WILL CONTINUE BELOW CLIMO DURING THE PERIOD, AND WILL USE A BLEND. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. SURFACE HIGH PRESSURE, CENTERED OFF THE CAROLINAS SATURDAY NIGHT, MOVES TO A POSITION NE OF THE BAHAMAS EARLY NEXT WEEK. THIS HIGH WILL RIDGE WWD ACROSS THE GULF STATES, DIVERTING FRONTS WELL N OF THE CWFA. BY MID WEEK, THE RIDGE AXIS WILL SHIFT S OF THE COASTAL WATERS. TEMPS WARM TO SLIGHTLY ABOVE CLIMO. NO CHANGES TO THE EXTENDED FCST. && .MARINE...OFFSHORE WINDS WILL BE FLIRTING WITH EXERCISE CAUTION CRITERIA TODAY AS THE LOW PRESSURE SYSTEM MOVES ACROSS THE FL PENINSULA. ONCE THE LOW EMERGES INTO THE ATLANTIC WATERS THIS EVENING, THE PRESSURE GRADIENT RELAXES, AND WINDS/SEAS SUBSIDE. THEN HIGH PRESSURE WILL SETTLE OVER THE SERN STATES WITH GENERALLY LIGHT OFFSHORE WINDS GRADUALLY VEERING AROUND TO ONSHORE THIS WEEKEND. && .FIRE WEATHER...NO CONCERNS TODAY AND FRIDAY. RED FLAG CONDITIONS POSSIBLE ON SATURDAY AS MUCH DRIER AIR FILTERS INTO THE REGION. && .HYDROLOGY...RIVER LEVELS AT NEWPORT, LAMONT, AND CARYVILLE ARE CURRENTLY ABOVE FLOOD STAGE, BUT ARE FORECAST TO GRADUALLY FALL DURING THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 75 58 77 52/ 60 30 10 00 PANAMA CITY 75 60 78 58/ 50 20 05 00 DOTHAN 71 55 74 57/ 60 30 05 00 ALBANY 71 56 73 54/ 80 40 10 00 VALDOSTA 73 57 74 52/ 80 40 10 00 CROSS CITY 77 58 77 52/ 70 30 10 00 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && MAJ
Hazardous weather outlook, May 5, 5:30 AM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EDT THU MAY 5 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-061000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 530 AM EDT THU MAY 5 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A LOW PRESSURE SYSTEM IN THE EASTERN GULF OF MEXICO IS FORECAST TO MOVE ALONG A STALLED FRONTAL BOUNDARY OVER THE CENTRAL FLORIDA PENINSULA TODAY. AS A RESULT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP AND MOVE NORTHEAST ACROSS THE REGION. THE THREAT FOR SEVERE THUNDERSTORMS WILL BE LOW TODAY...HOWEVER A FEW STRONG STORMS WILL PRODUCE FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. THE SHOWERS AND STORMS WILL GRADUALLY END FROM WEST TO EAST TONIGHT AS THE LOW MOVES INTO THE ATLANTIC WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED. HIGH PRESSURE WILL DOMINATE THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 8-JAMSKI
In the hours before
Special weather statement, May 5, 5:22 AM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 522 AM EDT THU MAY 5 2005 FLZ014-050952- GULF FL- INCLUDING THE CITIES OF...PORT ST. JOE 522 AM EDT THU MAY 5 2005 AT 522 AM EDT(422 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CAPE SAN BLAS...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL AFFECT PORT ST JOE AND SOUTHERN GULF COUNTY. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 8-JAMSKI
Local storm report, May 5, 5:57 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 AM EDT THU MAY 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HAIL PORT ST. JOE 29.81N 85.30W
05/05/2005 1.75 INCH GULF FL LAW ENFORCEMENT
GOLF BALL SIZE HAIL COVERED THE GROUND.
&&Special weather statement, May 5, 6:25 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 625 AM EDT THU MAY 5 2005 FLZ013-051109- CALHOUN FL- INCLUDING THE CITIES OF...BLOUNTSTOWN 625 AM EDT THU MAY 5 2005 AT 524 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST NORTHEAST OF BROAD BRANCH IN CALHOUN COUNTY...MOVING NORTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH WHICH MAY TOPPLE SMALL TREES AND BRANCHES...MARBLE SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. 8-JAMSKI
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:23 AM EDT | Severe Thunderstorm Warning | TAE | Thomas | 52 min |
| May 5, 6:36 AM EDT | Severe Thunderstorm Warning | TAE | Calhoun | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.